Thunderstorm Wind, Uinta
- When
- June 9, 6:58 PM MST
- Where
- Uinta County, 1.25 mi ESE of Evanston
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 41.260, -110.960
The Evanston, Wyoming ASOS recorded a wind gust to 58 mph.
A thunderstorm over far southwest Wyoming produced severe winds on June 9th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SLC wrote it up.
A thunderstorm over far southwest Wyoming produced severe winds on June 9th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at Jun 9, 3:08 PM MST, 3 hours 50 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
408 PM MDT WED JUN 9 2010
.SYNOPSIS...A LARGE COOL PACIFIC TROUGH WILL CONTINUE MOVING
INLAND THIS EVENING...WITH WARM SOUTHERLY FLOW AHEAD OF IT. THE
TROUGH WILL GRADUALLY MOVE FARTHER INLAND AND CLOSE OFF OVER THE
GREAT BASIN THURSDAY THROUGH FRIDAY. THIS LOW WILL THEN REMAIN IN
PLACE THROUGH THE WEEKEND.
&&
.DISCUSSION...THE ONLY SHOWERS ACROSS THE CWA THIS AFTERNOON ARE
IN FAR NORTHERN UTAH...WITH MOST OF THE CONVECTIVE ACTIVITY
REMAINING SUPPRESSED BY THE EXTENSIVE CLOUD COVER ACROSS THE
NORTHERN HALF OF THE CWA. THESE CLOUDS...ALONG WITH A SLIGHT
NORTHERLY GRADIENT...HAVE KEPT TEMPERATURES ALONG THE WASATCH
FRONT SLIGHTLY COOLER THAN FORECAST...BUT STILL WARMER THAN THE
LAST COUPLE DAYS IN MOST LOCATIONS.
THE PRECIPITATION IS EXPECTED TO INCREASE IN BOTH AREA AND
INTENSITY OVERNIGHT AND INTO THURSDAY MORNING...AS GOOD JET
DYNAMICS ASSOCIATED WITH THE INCOMING TROUGH MOVE OVER THE AREA.
THIS SHOULD SET UP A BAND OF PRECIP...WITH THE MODELS CURRENTLY
PLACING THAT BAND FROM DELTA TO EVANSTON WY AND INTO CENTRAL
WYOMING...PEAKING ON THURSDAY MORNING AND PERHAPS LINGERING INTO
THE AFTERNOON HOURS. AFTER THAT JET STREAK MOVES OFF TO THE
NORTHEAST...THE AREA MAY SEE A BREAK IN THE PRECIP ON THURSDAY
EVENING AND FRIDAY MORNING AS THE TROUGH DIGS SOUTHWARD INTO
NEVADA. THIS BREAK WILL BE SHORT-LIVED...AS PRECIP FILLS BACK IN
LATE FRIDAY AND INTO SATURDAY AS THE TROUGH MIGRATES SLOWLY
EASTWARD. WITH SOMEWHAT INCREASED CONFIDENCE AND GOOD MODEL
AGREEMENT IN THIS PERIOD...HAVE INCREASED POPS A BIT ON EITHER
SIDE OF THE PERCEIVED BREAK ON THURSDAY/FRIDAY.
BEYOND SATURDAY...THE FORECAST BECOMES SIGNIFICANTLY MORE
UNCERTAIN...AS THE GFS AND ECMWF BEGIN TO DIVERGE. AS THE ECMWF
HAS BEEN MORE CONSISTENT RECENTLY AND HAS BETTER SUPPORT FROM THE
CANADIAN MODEL...HAVE LEANED MORE TOWARD THE EC IN THE EXTENDED.
THIS MEANS A SOMEWHAT COOLER AND WETTER FORECAST...WITH THE LOW
LINGERING OVER THE GREAT BASIN INTO EARLY MONDAY. AS THE FORECAST
WAS ALREADY TILTED TOWARD THE EC...NOT MANY CHANGES HAD TO BE MADE
IN THIS TIMEFRAME. EITHER WAY...BOTH THE GFS AND EC ADVERTISE SOME
WARMING FOR TUESDAY AND WEDNESDAY AFTER THE UNSEASONABLY COOL
AIRMASS LEAVES THE REGION.
&&
.HYDROLOGY...FLOODING CONTINUES ALONG THE WEBER RIVER NEAR
OAKLEY...WHILE LITTLE COTTONWOOD CREEK REMAINS JUST BELOW
BANKFULL. LITTLE COTTONWOOD IS FORECAST TO REMAIN BELOW FLOOD
STAGE THROUGH TODAY...BUT A WATCH IS STILL IN EFFECT FOR THE
CHANCE THAT RAINFALL COULD RAISE THE CREEK ONCE AGAIN. ALONG THE
WEBER RIVER...FLOODING IS EXPECTED TO CONTINUE THROUGH AT LEAST
THIS EVENING AS WARMER TEMPERATURES CONTINUE TO FEED SNOWMELT INTO
THE RIVER.
&&
.AVIATION...THE COMBINATION OF SHOWERS TO THE NORTH OF THE SLC
TERMINAL AND A NORTHERLY SURFACE PRESSURE GRADIENT WILL KEEP
NORTHERLY WINDS AT THE SLC TERMINAL THROUGH TONIGHT AND THURSDAY.
THERE IS ABOUT A 50 PERCENT CHANCE OF SHOWERS AFFECTING THE SLC
TERMINAL BETWEEN 12 AND 19Z THURSDAY WITH A 20 PERCENT CHANCE OF
CIGS TEMPORARILY LOWERING TO MVFR LEVELS.
&&
.FIRE WEATHER...GUSTY SOUTHWEST WINDS AND LOW RELATIVE HUMIDITIES
WILL PERSIST ACROSS SOUTHERN UTAH THROUGH THURSDAY. A RED FLAG
WARNING REMAINS IN EFFECT ACROSS ZONES 439 AND 440 BELOW 6500 FEET
WHERE FUELS ARE CRITICAL. OTHERWISE A COLD FRONT WILL PUSH INTO
NORTHERN UTAH THURSDAY...THEN THROUGH THE REMAINDER OF THE STATE
THURSDAY NIGHT INTO EARLY FRIDAY. THE ASSOCIATED STORM SYSTEM IS
EXPECTED TO STALL ACROSS THE REGION THROUGH THE WEEKEND AND INTO
EARLY NEXT WEEK. THIS WILL BRING MUCH COOLER AND WETTER CONDITIONS
TO THE AREA.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...RED FLAG WARNING UNTIL 9 PM MDT THURSDAY BELOW 7000 FEET FOR
UTZ439 AND 440.
FLOOD WATCH THROUGH THURSDAY MORNING FOR UTZ003-008.
WY...NONE.
&&
PUBLIC...SCHOENING
FIRE WEATHER...SEAMAN
AVIATION...STRUTHWOLF
HYDROLOGY...SCHOENING
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 539 AM MDT WED JUN 9 2010 UTZ001>016-019>021-517-518-WYZ021-101230- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 539 AM MDT WED JUN 9 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND FAR SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT WATER LEVELS WILL REMAIN VERY HIGH TODAY IN STREAMS RISING FROM HIGH ELEVATION HEADWATERS ACROSS THE NORTHERN OUTLOOK AREA. THESE STREAMS ARE BEING FED BY A RAPIDLY MELTING HIGH ELEVATION SNOWPACK AND WITH WARMER TEMPERATURES TODAY...WILL CONTINUE TO RUN HIGH THROUGH TONIGHT. PLEASE REFER TO NATIONAL WEATHER SERVICE FLOOD PRODUCTS FOR ADDITIONAL INFORMATION. SCATTERED SHOWERS AND THUNDERSTORMS ARE FORECAST FOR THE NORTH THIS MORNING AND AGAIN LATE TODAY THROUGH TONIGHT. THERE IS A SMALL CHANCE THAT STORMS COULD GENERATE ENOUGH RAINFALL IN ONE OF THESE WATERSHEDS TO SIGNIFICANTLY INCREASE THE FLOOD THREAT. IT WILL BE WARM AND BREEZY ACROSS THE MAJORITY OF THE OUTLOOK AREA TODAY AHEAD OF AN UNSEASONABLY COOL PACIFIC STORM. THE WINDS PLUS LOW HUMIDITIES ACROSS THE FAR SOUTH WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS THERE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WATER LEVELS IN STREAMS RISING FROM HIGH ELEVATION HEADWATERS ACROSS THE NORTHERN OUTLOOK AREA ARE EXPECTED TO SLOWLY FALL THROUGH THE END OF THE WEEK. EVEN WITH RIVER LEVELS FALLING SOMEWHAT...THESE WATERWAYS WILL CONTINUE TO RUN COLD AND FAST AND POSE AN EXTRA DANGER TO CHILDREN AND PETS. EXERCISE CAUTION NEAR ANY FAST FLOWING WATERWAYS. THE PACIFIC SYSTEM WILL BRING COOLER AND WETTER CONDITIONS INTO NORTHERN UTAH AND SOUTHWEST WYOMING STARTING THURSDAY WHILE IT WILL REMAIN WARM AND WINDY ACROSS THE SOUTH AND EAST. HAZARDOUS FIRE WEATHER CONDITIONS ARE ONCE AGAIN EXPECTED ACROSS THE FAR SOUTH. THE COOLER AND WETTER WEATHER WILL THEN SPREAD ACROSS THE ENTIRE OUTLOOK AREA BY LATE FRIDAY AND PERSIST THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 731 PM MDT WED JUN 9 2010 UTZ006-007-009-100200- WASATCH MOUNTAIN VALLEYS UT-WASATCH MOUNTAINS I-80 NORTH UT-WESTERN UINTA MOUNTAINS UT- 731 PM MDT WED JUN 9 2010 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME EASTERN DAVIS...CENTRAL MORGAN...NORTHWESTERN SUMMIT AND SOUTHEASTERN RICH COUNTIES UNTIL 800 PM MDT... AT 728 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR MORGAN...MOVING EAST AT 55 MPH. PENNY TO NICKEL SIZE HAIL AND WIND GUSTS OF 40 TO 55 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... CROYDON... DEVILS SLIDE... HENEFER... ECHO AND COALVILLE... EMORY... CASTLE ROCK... WAHSATCH... LAT...LON 4135 11108 4096 11106 4087 11176 4107 11184 TIME...MOT...LOC 0130Z 250DEG 56KT 4103 11159 LC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
736 PM MDT WED JUN 9 2010
WYZ021-100145-
SOUTHWEST WYOMING WY-
736 PM MDT WED JUN 9 2010
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN UINTA COUNTY UNTIL
745 PM MDT...
AT 733 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES NORTH OF FT BRIDGER...OR 10 MILES NORTH
OF LYMAN...MOVING EAST AT 55 MPH.
PENNY TO NICKEL SIZE HAIL AND WIND GUSTS OF 40 TO 55 MPH ARE EXPECTED
WITH THIS STORM.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 4135 11040 4155 11057 4157 11036 4158 11006
4144 11006
TIME...MOT...LOC 0137Z 253DEG 47KT 4148 11031
LCThe Salt Lake City radar (KMTX), 124 km away, was scanning. The volume nearest the first event began at 01:58 UTC.
1 thunderstorm wind. Local standard time, as filed.
The Evanston, Wyoming ASOS recorded a wind gust to 58 mph.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2010Every state in 2010This day in weather historyWarnings in Wyoming, June 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 241735.